uu.seUppsala University Publications
Change search
ReferencesLink to record
Permanent link

Direct link
Monotone Cellular Automata in a Random Environment
Uppsala University, Disciplinary Domain of Science and Technology, Mathematics and Computer Science, Department of Mathematics, Analysis and Probability Theory.
2015 (English)In: Combinatorics, probability & computing, ISSN 0963-5483, E-ISSN 1469-2163, Vol. 24, no 4, 687-722 p.Article in journal (Refereed) Published
Abstract [en]

In this paper we study in complete generality the family of two-state, deterministic, monotone, local, homogeneous cellular automata in Z(d) with random initial configurations. Formally, we are given a set U = {X-1,...,X-m} of finite subsets of Z(d) \ {0}, and an initial set A(0) subset of Z(d) of 'infected' sites, which we take to be random according to the product measure with density p. At time t is an element of N, the set of infected sites A(t) is the union of A(t-1) and the set of all x is an element of Z(d) such that x + X is an element of A(t-1) for some X is an element of U. Our model may alternatively be thought of as bootstrap percolation on Z(d) with arbitrary update rules, and for this reason we call it U-bootstrap percolation. In two dimensions, we give a classification of U-bootstrap percolation models into three classes -supercritical, critical and subcritical - and we prove results about the phase transitions of all models belonging to the first two of these classes. More precisely, we show that the critical probability for percolation on (Z/nZ)(2) is (log n)(-Theta(1)) for all models in the critical class, and that it is n(-Theta(1)) for all models in the supercritical class. The results in this paper are the first of any kind on bootstrap percolation considered in this level of generality, and in particular they are the first that make no assumptions of symmetry. It is the hope of the authors that this work will initiate a new, unified theory of bootstrap percolation on Z(d).

Place, publisher, year, edition, pages
2015. Vol. 24, no 4, 687-722 p.
National Category
URN: urn:nbn:se:uu:diva-260864DOI: 10.1017/S0963548315000012ISI: 000358452900008OAI: oai:DiVA.org:uu-260864DiVA: diva2:848782
Knut and Alice Wallenberg Foundation
Available from: 2015-08-26 Created: 2015-08-25 Last updated: 2016-02-17Bibliographically approved

Open Access in DiVA

No full text

Other links

Publisher's full text
By organisation
Analysis and Probability Theory
In the same journal
Combinatorics, probability & computing

Search outside of DiVA

GoogleGoogle Scholar
The number of downloads is the sum of all downloads of full texts. It may include eg previous versions that are now no longer available

Altmetric score

Total: 328 hits
ReferencesLink to record
Permanent link

Direct link